I have been experiencing very bloated, swollen, painful, stiff ankles for about a year now.
If my pressure goes up above 110 over 70 flat, then my ankles swell a lot, and it takes doubling up on all hypertension medications to break the cycle and come all the way down to 110 over 70 flat. But if I have to stay up late, or if I have a lot of going to do, or if I have to go up and down a lot of stairs, which happens often, or if I get stressed out for three days in a row, MY ANKLES BLOW UP AND STAY UP UNTIL I OVER MEDICATE DOUBLING UP ON ALL THREE MEDICATIONS FOR A WHOLE WEEK. Then I will be stuck with a week's worth of medication missing AND MY ANKLES GO RIGHT BACK UP UNTIL I DO IT ALL OVER AGAIN. The doctors and the coverage have no viable solutions to any of these problems; we did cardiologist, we did hormone levels for women's health to see if that threw of the other adrenal related hormones, we did thryoid testing, we did gastrointestinal testing, we did mental health, we did orthopedics, we did carotid artery testing, we did electro-veinous circulation testing, we did bone density testing, we did moderate exercise in a chair with moderate walking, we did leg therapy to strengthen muscles and work on underused leg blood gates, MY ANKLES ARE SWOLLEN TWO WEEKS OUT OF FOUR AND WE ARE NOT GOING TO BE GETTING A THIRD HYPERTENSION MEDICATION OUT OF THE COVERAGE, OR THE DOCTOR.
WE HAVE NO DIAGNOSIS; WHAT IS THE DIAGNOSIS, AND WHY ARE NONE OF THESE TREATMENTS WORKING???
So congestive heart failure has definitely been ruled out? Have you ever been tested for pure autonomic failure? You might check ndrf website, an or that talks about dysautonomia. Did you also get your catecholamines tested when you were in the midst of one of these episodes? Also, did they do a plasma free metanephrine blood test on you?
If you had a pheochromocytoma, it can emit catecholamines intermittantly and have quiet periods where your catecholamines would be normal.
Also, have you had your GFR done? If your kidneys were having a problem, this could give high blood pressure.
Thanks for writing to the forum!
Get your kidney function evaluated and also get a urine microalbumin done. A number of times the swelling is hue to kidney involvement. Also rule out anemia, diabetes and low serum protein.
It is difficult to comment beyond this at this stage. Please let me know if there is any thing else and do keep me posted. Take care!
Are you taking Zestoretic? That gives you two different drugs in one pill. Lisinopril and hydrochlorothiazide are in the Zestoretic. I don't know if that would be what's best for you, but it might help with the prescripton limitations?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.